Thoughts on pills after an overdose?

Discussion in 'After Effects' started by pogosticker, Dec 1, 2011.

Thread Status:
Not open for further replies.
  1. pogosticker

    pogosticker Well-Known Member

    The thought of any kind of pill makes my stomach turn. My doc wants me back on my anti-depressants, but after OD'ing on Sunday the thought of taking ay kind of pill makes me feel like vomiting. I get flashes of when I had them all in my mouth, the taste of them all as I swallowed them... even typing this is hard because my stomach is turning.

    That's all I can write about it otherwise I'll end up vomiting all over my keyboard. Well, probably not, but it is making me nauseous.

    Does anyone else feel this way?

    I regret making this thread already. Typing that up has really made me nauseous. Can't stand the thought of pills any more. :(
     
  2. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I can understand where you are coming from with this. It is quite nauseating but I find that if I take a sip of juice, put pill in my mouth with juice still in my mouth, swallow then take a sip straight after I cannot feel or taste the pill at all.
     
  3. Jungle420

    Jungle420 Banned Member

    I know what you mean the smells and sensations stick around for quite a while..and I never took nowhere the amount you took. I found that I could smell it on my bed sheets even the same place where I od'ed. I really couldn't face medication either after recovering its extremely nauseating to really even think about that . I recommend drinking lots of water and good meals, may sound like a silly/obvious suggestion. Anyway I am glad you are safe and recovering. I wish you well
     
  4. Jackie's Strength

    Jackie's Strength Staff Alumni

    I can relate... even though my last significant overdose was over 6 years ago. In my case though, it's a specific type of medication that I mostly have trouble with, at least this long after the OD. Thankfully, it's not something that I have to take, or even can really take with the antidepressants I'm on. Yes, I do take antidepressant medication, and I'm okay with that. I do try to take it with some food though if I remember, or at least while there's still something in my stomach. That helps to alleviate any unnecessary stomach upset. I'd definitely recommend it were you to go back onto medication.

    Take good care of you.
     
  5. I'm_trying

    I'm_trying Well-Known Member

    For my first OD yes. It took me a long time before I could take pills without gagging. This last one not so much because I took them with a stomach drink that helped to ease them down.
     
  6. daisyhope

    daisyhope Active Member

    You're defiently not alone in this aye. I too find it really hard to even take them ( the correct amount) without feeling ill at te thought. And as you pogosticker have mentioned i feel sick writing this and even thinking about it. On the other hand i also now find it really hard to not take more then recommended dose or any pills including vitamins.

    I know the thought of willing taking meds (anti depressants) is scary and hard but its a far better option then the alternative. You could even mention to your doctor about how you are feeling with having to take them and they may be able to suggest thing or give you something smaller. Oo when i was little and needed Pandora/aspirin for a headache or something my mum would crush it and mix it with honey... you could try that but just check with doctor or pharmacist that you can crush it.
     
  7. I felt the same after my latest suicide attempt last year. I couldn't take ANY kind of pill the whole year without chocking on it and crying. I still absolutely hate taking pills but can manage when neccisary.
     
  8. Takotsubo

    Takotsubo Well-Known Member

    i remember trying to OD on <Mod Edit:Inmemoryofyou:Methods> took like ten of them but nothing ever happened . that was the first and only time i tried to OD on pills .
     
    Last edited by a moderator: Dec 20, 2011
  9. Slothbear

    Slothbear Well-Known Member

    I know the feeling. Every once in a while i get the same distinct taste of the pills in my mouth it makes me nauseas.
     
  10. faye

    faye New Member

    I know the feeling. My overdose was 3 years ago, and the thought of taking paracetamol makes me feel exactly as you have described. I've been on anti-depressants for a month or 2 now and for some reason I do not seem to struggle to take them.
    Hope this gets easier for you.
     
  11. treasureBelle

    treasureBelle Member

    I can completely relate.
    I OD'd last summer, and since then, I can't stomach the thought of any kind of pill. Even drinking too much water reminds me of the OD - when I feel bloated from drinking too much, I can taste the pills in my mouth and want to throw up. Ick. :(
     
  12. Tootsh

    Tootsh New Member

    Yes I know exactly what you mean. It makes me feel ill and nervous whenever I take anything now, even just a paracetamol. It makes me think of the charcoal drink they made me drink. Blech.
     
  13. SmithIsMe

    SmithIsMe New Member

    I feel the same way. I OD'd last year and to this day I cant bare the thought of pills.
     
  14. croffy

    croffy New Member

    I am experiencing the same thing at the moment. I don't even want to have pills around me. The thought of what I did with them and what I know I am capable of doing with them really freaks me out. Its all so unsettling. it has been almost two months since I attempted and I thought that it would get easier but its actually become harder over time. When I first got out of the luny hospital I felt fine. That I could go back to everything and continue my life exactly how it was before the attempt. But it hasn't been that easy. I've tried to change my life style and live more positively but its hard. I have recently begun to have intense anxiety that is nonspecific and pretty generalized and have thought about possibly being put on medication.... but like you said, the thought of taking pills makes me sick. the thought of having them around makes me sick. for me personally I want to continue to try to deal with it on my own because I think having the pills around would make me more anxious. There are some natural mood enhancers you can take. 5-HTP is one of them. 5-HTP is a precursor to serotonin. I recently started to take it and don't know if have have really felt the effects of it. Other people I have talked to said it has worked wonders for them. It might be worth a shot before you question being put on medication.
     
  15. hellz_bellz

    hellz_bellz Member

    I've taken 5 overdoses (failure right!?!) between 4 and 7 years ago now. The largest one I took 85 painkillers and threw up that charcoal stuff for about 10 hours solid. The last time I tried I only got to 20 tablets before my body automatically rejected them, so now I can't even OD if I wanted too! Oh the irony! I got given liquid anti-depressants as I couldn't swallow the tablets and the smell of paracetamol makes me wretch even 4 years later. I don't think that will ever go away. It's almost like having deja vu but with emotions and feelings of suicide. If I have a head ache or am in pain from something taking painkillers is not even an option so I just treat it like socially acceptable self harm.
     
Thread Status:
Not open for further replies.